Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 260, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 9, 2005, 6:35 AM CDT for Griggs County, Nelson County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2005, 6:35 AM CDT (11:35 UTC)
- Expired
- Sep 9, 2005, 7:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Griggs County, ND, Nelson County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 76 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 091136 SVRFGF NDC039-063-091230- /O.NEW.KFGF.SV.W.0260.050909T1135Z-050909T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 635 AM CDT FRI SEP 9 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN NELSON COUNTY IN NORTHEAST NORTH DAKOTA NORTHWESTERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 730 AM CDT. * AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 6 MILES NORTHWEST OF RED WILLOW LAKE...OR 34 MILES SOUTHEAST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEKIN AT 650 AM MCVILLE AT 655 AM 6 MILES NORTHWEST OF KLOTEN AT 700 AM DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY. LAT...LON 4779 9852 4758 9850 4774 9790 4800 9792 $$ HOPPES
2 follow-up statements
000 WWUS53 KFGF 091200 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 700 AM CDT FRI SEP 9 2005 NDC039-063-091230- /O.CON.KFGF.SV.W.0260.000000T0000Z-050909T1230Z/ NELSON ND-GRIGGS ND- 700 AM CDT FRI SEP 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 AM CDT FOR NORTHERN GRIGGS AND SOUTHERN NELSON COUNTIES... AT 651 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 5 MILES EAST OF RED WILLOW LAKE...OR 41 MILES SOUTHEAST OF DEVILS LAKE...MOVING TO THE EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KLOTEN BY 705 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4780 9850 4753 9848 4753 9806 4785 9793 $$ GV
000 WWUS53 KFGF 091232 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 730 AM CDT FRI SEP 9 2005 NDC039-063-091240- /O.EXP.KFGF.SV.W.0260.000000T0000Z-050909T1230Z/ NELSON ND-GRIGGS ND- 730 AM CDT FRI SEP 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRIGGS AND SOUTHERN NELSON COUNTIES EXPIRED AT 730 AM CDT... AT 730 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHERN NELSON AND NORTHERN GRIGGS COUNTIES. SO THE WARNING WAS ALLOWED TO EXPIRE AT 730 AM CDT. LAT...LON 4780 9850 4753 9848 4753 9806 4785 9793 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 8:30 PM CDT, 10 hours 5 minutes earlier.
Area forecast discussion, Sep 8, 8:30 PM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 830 PM CDT THU SEP 8 2005 FORECAST CHALLENGE FOR UPDATE CONCERNS TEMPERATURES AND PCPN CHANCES. SKIES HAVE PRETTY MUCH CLEARED OFF EXCEPT FOR FAR NORTH. BASED ON FLOW AM NOT ANTICIPATING MUCH IN WAY OF CLOUD COVER OVERNIGHT. NAM/GFS BOTH INDICATING INCREASING WARM ADVECTION/ISENTROPIC LIFT DURING OVERNIGHT. LOW LEVEL JET INCREASES TO NEARLY 30KT HOWEVER LITTLE IN THE WAY OF SPEED OR DIRECTIONAL CONVERGENCE BLO 800MB. ALSO UPPER SUPPORT AND DEEP LAYERED MOISTURE LACKING. AS A RESULT WILL MAINTAIN DRY FORECAST. STEADY SE FLOW AND WARM ADVECTION SHOULD MAKE FOR MILD NIGHT. OVERALL FORECAST OK WITH ONLY SLIGHT ADJUSTMENTS MADE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Sep 9, 6:15 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 615 AM CDT FRI SEP 9 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 615 AM CDT FRI SEP 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE OVER THE AREA THIS MORNING AND THEN THIS AFTERNOON NORTHEAST OF A LINE FROM CAVALIER NORTH DAKOTA TO WADENA MINNESOTA. THEY WILL GENERALLY BE NON-SEVERE BUT ONE OR TWO MAY CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT... SUNDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:19 AM CDT | Severe Thunderstorm Warning | FGF | Eddy | 24 min |
| Sep 9, 7:11 AM CDT | Severe Thunderstorm Warning | FGF | Steele | 34 min |
| Sep 9, 7:20 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 55 min |
| Sep 9, 7:32 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 57 min |
| Sep 9, 9:37 AM CDT | Severe Thunderstorm Warning | FGF | Cass | 38 min |
| Sep 9, 9:40 AM CDT | Severe Thunderstorm Warning | FGF | Traill | 50 min |
| Sep 9, 10:01 AM CDT | Flash Flood Warning | FGF | Cass, Traill | 11 hr |
| Sep 9, 10:02 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 58 min |
| Sep 9, 10:31 AM CDT | Severe Thunderstorm Warning | FGF | Traill | 59 min |
| Sep 9, 10:58 AM CDT | Severe Thunderstorm Warning | FGF | Cass | 41 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.